Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 85, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 27, 2011, 10:02 AM CDT for 4 counties in Alabama. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2011, 10:02 AM CDT (15:02 UTC)
- Expired
- Mar 27, 2011, 10:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Chilton County, AL, Coosa County, AL, Elmore County, AL
The radar
The Birmingham radar (KBMX), 52 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 10:12 AM CDT | HAIL 1.75 | Enterprise, AL | |
| Mar 27, 10:15 AM CDT | HAIL 1 | Verbena, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 8:55 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
499 WUUS54 KBMX 271502 SVRBMX ALC001-021-037-051-271530- /O.NEW.KBMX.SV.W.0085.110327T1502Z-110327T1530Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1002 AM CDT SUN MAR 27 2011 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN AUTAUGA COUNTY IN CENTRAL ALABAMA... SOUTHEASTERN CHILTON COUNTY IN CENTRAL ALABAMA... SOUTH CENTRAL COOSA COUNTY IN EAST CENTRAL ALABAMA... NORTHWESTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA... * UNTIL 1030 AM CDT * AT 958 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POOLES CROSSROADS...OR 8 MILES SOUTHWEST OF CLANTON...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... VERBENA...MARBURY...WELONA...TITUS...WEOKA MILLS...ENTERPRISE... COOPER AND MITCHELL DAM. THIS INCLUDES... INTERSTATE 65 EXIT NUMBERS 200 THROUGH 205... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3286 8630 3266 8629 3269 8675 3281 8675 TIME...MOT...LOC 1502Z 268DEG 39KT 3274 8666 $$ 14
2 follow-up statements
570 WWUS54 KBMX 271513 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1013 AM CDT SUN MAR 27 2011 ALC001-021-037-051-271530- /O.CON.KBMX.SV.W.0085.000000T0000Z-110327T1530Z/ AUTAUGA AL-ELMORE AL-CHILTON AL-COOSA AL- 1013 AM CDT SUN MAR 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL COOSA...SOUTHEASTERN CHILTON...NORTHWESTERN ELMORE AND NORTHEASTERN AUTAUGA COUNTIES UNTIL 1030 AM CDT... AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VERBENA...OR 9 MILES SOUTHEAST OF CLANTON...MOVING EAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... MARBURY...WELONA...TITUS...WEOKA MILLS AND MITCHELL DAM. THIS INCLUDES... INTERSTATE 65 EXIT NUMBER 200... TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3271 8659 3280 8658 3286 8630 3266 8629 TIME...MOT...LOC 1513Z 268DEG 39KT 3274 8652 $$ 14
221
WWUS54 KBMX 271522
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1022 AM CDT SUN MAR 27 2011
ALC001-271531-
/O.CAN.KBMX.SV.W.0085.000000T0000Z-110327T1530Z/
AUTAUGA AL-
1022 AM CDT SUN MAR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN AUTAUGA
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3269 8642 3271 8642 3271 8651 3272 8653
3280 8651 3286 8630 3266 8629
TIME...MOT...LOC 1521Z 265DEG 40KT 3276 8642
$$
ALC021-037-051-271530-
/O.CON.KBMX.SV.W.0085.000000T0000Z-110327T1530Z/
ELMORE AL-CHILTON AL-COOSA AL-
1022 AM CDT SUN MAR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
COOSA...SOUTHEASTERN CHILTON AND NORTHWESTERN ELMORE COUNTIES UNTIL
1030 AM CDT...
AT 1016 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR VERBENA...OR 10 MILES SOUTHEAST OF
CLANTON...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WELONA...TITUS AND WEOKA MILLS.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3269 8642 3271 8642 3271 8651 3272 8653
3280 8651 3286 8630 3266 8629
TIME...MOT...LOC 1521Z 265DEG 40KT 3276 8642
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 5:00 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Mar 27, 5:00 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 500 AM CDT SUN MAR 27 2011 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... SURFACE FRONT DRAPED ACROSS NORTHERN PART OF THE CWA EARLY THIS MORNING. HOWEVER...DO STILL HAVE SOME TSRA ACTIVITY LAGGING JUST BEHIND VERY CLOSE TO THIS. WE ARE DEFINITELY NOT CLEAR BEHIND THE FRONT. THIS AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO PROGRESS SOUTHEASTWARD DURING THE DAY TODAY. DRY AIR WILL BE SLOW TO SINK SOUTHWARD AS THE FRONT IS EXPECTED TO STALL JUST SOUTH OF CENTRAL ALABAMA LATE TODAY. HOWEVER...DEPENDING ON EXACTLY WHERE THE FRONT STALLS WILL DICTATE THE STRENGTH OF THE ACTIVITY ALONG THE SOUTHERN HALF OF THE STATE. STILL HAVE A CHANCE...ESPECIALLY IN THE AFTERNOON OF STRONG TO SEVERE WEATHER. ACROSS THE AFTERNOON INSTABILITY REMAINS ACROSS THE SE WITH 1500-2000 0-3KM MU CAPES...NOT TO MENTION -5 TO -7 LI'S. WITH UPPER 70S IN THE FORECAST ACROSS THE SOUTH...ANY STORMS THAT POP UP CERTAINLY HAVE THE OPPORTUNITY TO GO SEVERE. TONIGHT INSTABILITY PARAMETERS TAPER DOWN BUT COULD STILL SEE A FEW THUNDERSTORMS ACROSS THE SOUTHERN SECTIONS CLOSER TO STALLED FRONT AS AN UPPER LEVEL SHORTWAVE MOVES ACROSS IN THE ZONAL FLOW. THUS...STRONG COLD AIR ADVECTION NOT SUPPORTED BY THE UPPER FLOW. CONVECTION SHOULD EXIT DURING EARLY MONDAY FOR THE MOST PART... WITH DARE I SAY IT TOO LOUD...AN ACTUAL BREAK IN THE PRECIP FOR MONDAY NIGHT INTO EARLY TUESDAY. UPPER FLOW TURNS FROM ZONAL TO SOUTHWEST DURING TUE/WED TIME FRAME AS A TROUGH DIGS ACROSS THE WESTERN U.S. HERE IS WHERE OUR CONFIDENCE WANES AS THE STRENGTH AND SPEED OF THIS TROUGH IS IN QUESTION WITH DIVERGING MODEL SOLUTIONS. COMPUTER MODELS HAVE BEEN ADVERTISING THE LEE SIDE SURFACE TROUGH FOR SEVERAL DAYS BUT ARE STRUGGLING TO PREDICT ITS PATH AND TIMING. WOULD NOT BE SURPRISED TO SEE THE SLOWER SOLUTION OF DRAGGING THE PRECIP OUT THAT THE GFS IS ADVERTISING WITH THE SURFACE LOW TRAVERSING POSSIBLY THE NORTHERN GULF ALONG WITH STALLED BOUNDARIES ACROSS CENTRAL ALABAMA AS THE LIKELY HOOD OF FRONTS CONTINUING TO GET THROUGH TO THE GULF DECREASES WITH EACH SYSTEM. ALSO...UPPER FLOW DOES NOT SUPPORT PULLING THE SURFACE SYSTEM OUT OF THE AREA UNTIL LATE IN THE WEEK. NOW WHETHER OR NOT WE GET THE STRONG UPPER TROUGH EJECTING VIGOROUS SHORTWAVES IN THE AREA REMAINS TO BE SEEN. HOWEVER...AM HESITANT TO COOL THINGS OFF MID WEEK WITH THIS OTHER POSSIBILITY ON THE TABLE. IF THE GFS VERIFIES...WE COULD BE IN STORE FOR SOME MIGHTY ANGRY WEATHER THURSDAY AFTERNOON WITH 2500-3800 CAPES AND LI'S -5 TO -11 JUST TO THE SW OF HERE...OUCH...DURING THE PEAK HEATING OF THE DAY WITH PLENTY OF AVAILABLE MOISTURE AND A STALLED BOUNDARY. NEEDLESS TO SAY AS WE GET TOWARD MID WEEK CONFIDENCE IS LOW AND WILL NEED TO BE WATCHED CLOSELY. STILL A WET FORECAST FOR THE WEEK. 08/MNK && .AVIATION...12Z TAF DISCUSSION. AT 11Z...SFC LOW IN VICINTY OF KALX WITH TRAILING SHALLOW COLD FRONT FROM NEAR A KEET-KTCL-KJAN LINE. NORTH OF THE FRONT AND LOW...MOIST SW WINDS ALOFT RIDING OVER COOL SFC AIR ARE PRODUCING IFR CIGS WHICH WILL CONTINUE INTO THE EARLY AFTERNOON. DUE TO THE VICINITY OF THE LOW...SHRA AND A FEW TSRA ARE POSSIBLE AND WILL MENTION IN TAFS BASED ON RADAR TRENDS...BUT ACTIVITY NORTH OF FRONT SHOULD BE DIMINISHING DURING THE MORNING HOURS. SOUTH OF FRONT IN THE WARM SECTOR...MVFR CIGS ARE OCCURRING WITH NO VSBY PROBLEMS AS WINDS ARE KEEPING BR FROM FORMING. AS THE UPPER LEVEL DYNAMICS PULL AWAY FROM THE AREA...THE SFC FRONT WILL BE SLOW TO MOVE SOUTHWARD AND CLEAR THE AREA...WITH SCATTERED TSRA DEVELOPING WITH SFC HEATING NEAR AND SOUTH OF BOUNDARY AT AREAS LIKE KMGM AND KTOI. ANOTHER REPEAT OF IFR CIGS ARE LIKELY AFTER 06Z ON THE COOL SIDE OF THE FRONT AS ABUNDANT MOISTURE IN THE LOWEST 10 KFT OCCURS THROUGH FORECAST CYCLE. STEFKOVICH NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 49 68 45 69 / 40 60 20 10 10 ANNISTON 67 50 69 46 71 / 40 60 20 10 10 BIRMINGHAM 67 49 69 48 73 / 40 60 20 10 10 TUSCALOOSA 69 50 70 49 75 / 40 60 10 10 20 CALERA 68 51 70 50 73 / 40 60 20 10 10 AUBURN 74 55 72 49 72 / 60 50 30 10 10 MONTGOMERY 76 60 76 54 78 / 60 50 20 10 20 TROY 77 59 77 53 77 / 60 40 30 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/75
Hazardous weather outlook, Mar 27, 8:53 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 853 AM CDT SUN MAR 27 2011 ALZ011>015-017>050-280100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 853 AM CDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON FOR AREAS ALONG AND SOUTH OF A DEMOPOLIS...TO CLANTON...TO LAFAYETTE LINE. THE THREATS WILL LARGE HAIL AND DAMAGING WINDS. THE SEVERE THREAT WILL END AS A COLD FRONT PUSHES SOUTHWARD THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA AS EARLY AS TUESDAY NIGHT AND MAY IMPACT THE AREA THROUGH AS LAST AS THURSDAY. THERE ARE STILL SOME TIMING AND STRENGTH ISSUES TO OVERCOME...BUT MODELS AGREE THAT THERE WILL BE ANOTHER ROUND OF SEVERE WEATHER. AT THIS TIME...HAIL AND DAMAGING WINDS APPEAR TO BE THE THREATS. LOCALIZED FLOODING MAY ALSO BE A CONCERN DEPENDING ON THE AMOUNT OF RAIN THE AREA RECEIVES THIS WEEKEND. CONFIDENCE REMAINS LOW ON THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED ACROSS THE SOUTHEAST TODAY...AND POSSIBLY AGAIN TUESDAY EVENING THROUGH THURSDAY.
In the hours before
Special weather statement, Mar 27, 6:16 AM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 616 AM CDT SUN MAR 27 2011 ALZ022-023-030>032-271200- GREENE AL-HALE AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL- 616 AM CDT SUN MAR 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA... SOUTHERN PICKENS...NORTHERN GREENE...NORTHERN HALE AND EXTREME NORTHERN SUMTER COUNTIES UNTIL 700 AM CDT... AT 613 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF PANOLA...OR 12 MILES SOUTHWEST OF ALICEVILLE...MOVING EAST AT 45 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALICEVILLE... NEW WEST GREENE... WEST GREENE... BENEVOLA... MANTUA... && LAT...LON 3311 8833 3321 8764 3293 8760 3292 8836 TIME...MOT...LOC 1116Z 264DEG 40KT 3302 8828 27
Special weather statement, Mar 27, 7:55 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 755 AM CDT SUN MAR 27 2011 ALZ031>034-271345- BIBB AL-GREENE AL-HALE AL-PERRY AL- 755 AM CDT SUN MAR 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIBB...CENTRAL GREENE...NORTHERN HALE AND NORTHERN PERRY COUNTIES UNTIL 845 AM CDT... AT 754 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF EUTAW...MOVING EAST AT 50 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... EUTAW... BRENT... WEDGEWORTH... EVANSVILLE... AKRON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3296 8714 3270 8713 3279 8805 3297 8805 TIME...MOT...LOC 1256Z 273DEG 45KT 3288 8795 27
Special weather statement, Mar 27, 7:58 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 AM CDT SUN MAR 27 2011
ALZ025-027-271345-
SHELBY AL-TALLADEGA AL-
758 AM CDT SUN MAR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA AND
CENTRAL SHELBY COUNTIES UNTIL 845 AM CDT...
AT 754 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TANNEHILL IRONWORKS STATE PARK...OR 12 MILES
SOUTHWEST OF HELENA...MOVING EAST AT 50 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALABASTER...
CHELSEA...
COLUMBIANA...
WILSONVILLE...
TALLADEGA SPRINGS...
&&
LAT...LON 3311 8630 3311 8642 3314 8697 3317 8698
3317 8702 3325 8702 3325 8698 3326 8697
3327 8697 3338 8631
TIME...MOT...LOC 1259Z 265DEG 42KT 3321 8696
27Special weather statement, Mar 27, 8:32 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 832 AM CDT SUN MAR 27 2011 ALZ035-036-271415- CHILTON AL-COOSA AL- 832 AM CDT SUN MAR 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COOSA AND EASTERN CHILTON COUNTIES UNTIL 915 AM CDT... AT 830 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR GAP OF THE MOUNTAIN...OR 6 MILES NORTHEAST OF CLANTON...MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ROCKFORD... KELLYTON... HIGGINS FERRY PARK... DOLLAR... MORIAH... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3301 8601 3276 8601 3279 8662 3297 8658 TIME...MOT...LOC 1332Z 271DEG 33KT 3289 8652 14
Special weather statement, Mar 27, 9:45 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
945 AM CDT SUN MAR 27 2011
ALZ035-041-271530-
AUTAUGA AL-CHILTON AL-
945 AM CDT SUN MAR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHILTON AND NORTHERN
AUTAUGA COUNTIES UNTIL 1030 AM CDT...
AT 940 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PARNELL...OR 14 MILES NORTH OF VALLEY GRANDE...
MOVING EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CLANTON...
PLECHER...
POOLES CROSSROADS...
BILLINGSLEY...
VERBENA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3265 8691 3266 8691 3266 8701 3269 8702
3283 8696 3287 8646 3285 8645 3283 8646
3279 8643 3257 8642
TIME...MOT...LOC 1445Z 270DEG 40KT 3272 8688
14Local storm report, Mar 27, 9:47 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
947 AM CDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL ALABASTER 33.25N 86.82W
03/27/2011 M0.75 INCH SHELBY AL NWS EMPLOYEE
0812 AM HAIL EUTAW 32.84N 87.89W
03/27/2011 E0.25 INCH GREENE AL AMATEUR RADIO
0912 AM HAIL LIVINGSTON 32.60N 88.19W
03/27/2011 M0.75 INCH SUMTER AL EMERGENCY MNGR
&&
MROSEThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:12 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 37 min |
| Mar 26, 7:19 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 41 min |
| Mar 26, 7:32 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 28 min |
| Mar 26, 7:39 PM CDT | Tornado Warning | BMX | Walker | 36 min |
| Mar 26, 8:05 PM CDT | Tornado Warning | BMX | Jefferson, Walker | 55 min |
| Mar 26, 8:21 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 24 min |
| Mar 26, 8:28 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 62 min |
| Mar 26, 8:30 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 60 min |
| Mar 26, 8:58 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Jefferson, St. Clair, Talladega | 25 min |
| Mar 26, 9:13 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 47 min |
| Mar 26, 9:16 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 59 min |
| Mar 26, 9:44 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 46 min |
| Mar 26, 10:12 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 48 min |
| Mar 26, 10:16 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cleburne, Jefferson, St. Clair, Shelby, Talladega | 3 hr |
| Mar 26, 10:27 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 63 min |
| Mar 26, 10:27 PM CDT | Tornado Warning | BMX | Clay, St. Clair, Talladega | 15 min |
| Mar 26, 10:30 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Jefferson, St. Clair, Shelby, Talladega | 45 min |
| Mar 26, 10:34 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Tuscaloosa | 56 min |
| Mar 26, 10:45 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph, St. Clair, Talladega | 45 min |
| Mar 26, 11:09 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Talladega | 36 min |
| Mar 26, 11:19 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 41 min |
| Mar 26, 11:28 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 16 min |
| Mar 27, 12:32 AM CDT | Severe Thunderstorm Warning | BMX | Randolph | 15 min |
| Mar 27, 12:46 AM CDT | Special Weather Statement | BMX | Clay | 44 min |
| Mar 27, 12:53 AM CDT | Special Weather Statement | BMX | Chambers, Randolph | 67 min |
| Mar 27, 1:06 AM CDT | Tornado Warning | BMX | Chambers | 17 min |
| Mar 27, 1:08 AM CDT | Tornado Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 52 min |
| Mar 27, 1:12 AM CDT | Tornado Warning | BMX | Chambers, Tallapoosa | 48 min |
| Mar 27, 1:52 AM CDT | Tornado Warning | BMX | Chambers | 22 min |
| Mar 27, 1:53 AM CDT | Tornado Warning | BMX | Chambers, Tallapoosa | 13 min |
| Mar 27, 2:24 AM CDT | Special Weather Statement | BMX | Winston | 51 min |
| Mar 27, 4:00 AM CDT | Special Weather Statement | BMX | Cherokee | 45 min |
| Mar 27, 4:41 AM CDT | Special Weather Statement | BMX | Cherokee, Etowah | 49 min |
| Mar 27, 6:16 AM CDT | Special Weather Statement | BMX | Greene | 44 min |
| Mar 27, 6:26 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Tuscaloosa | 49 min |
| Mar 27, 7:01 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Tuscaloosa | 44 min |
| Mar 27, 7:11 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 49 min |
| Mar 27, 7:42 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Coosa | 48 min |
| Mar 27, 7:55 AM CDT | Special Weather Statement | BMX | Greene, Hale | 50 min |
| Mar 27, 7:58 AM CDT | Special Weather Statement | BMX | Shelby | 47 min |
| Mar 27, 8:32 AM CDT | Special Weather Statement | BMX | Coosa | 43 min |
| Mar 27, 9:45 AM CDT | Special Weather Statement | BMX | Chilton | 45 min |
| Mar 27, 10:27 AM CDT | Special Weather Statement | BMX | Coosa | 33 min |
| Mar 27, 10:40 AM CDT | Special Weather Statement | BMX | Chilton | 50 min |
| Mar 27, 11:02 AM CDT | Special Weather Statement | BMX | Tallapoosa | 43 min |
| Mar 27, 11:37 AM CDT | Special Weather Statement | BMX | Chambers | 23 min |
| Mar 27, 11:41 AM CDT | Special Weather Statement | BMX | Elmore | 49 min |
| Mar 27, 12:05 PM CDT | Special Weather Statement | BMX | Russell | 40 min |
| Mar 27, 12:12 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 48 min |
| Mar 27, 1:29 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 31 min |
| Mar 27, 6:13 PM CDT | Special Weather Statement | BMX | Barbour | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.